MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. VISERA ELITE II XENON LIGHT SOURCE

OLYMPUS MEDICAL SYSTEMS CORP. VISERA ELITE II XENON LIGHT SOURCE
Model Number CLV-S200-IR
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for investigation.Upon evaluation of the device, the reported issue was confirmed due to motor shaft failure.The motor was responsible for the movement of the lenses and it was discovered that the motor was not connected to the toothed belt.In addition, rear panel bent, air duct break, and front panel damage were observed.The probable cause of the defect was due to wear/tear damage with customer mishandling and with increasing use/time.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the visera elite ii xenon light source display is flashing and there is no light output.The event was found during receipt inspection and there was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation, an abnormality in the drive of the lens plus evidence of a strong external stress were found, which suggests that the phenomena may have been caused by an external force.In addition, it was determined that damage due to wear and mishandling likely contributed to the event.The instruction manual identifies the following related verbiage which could have prevented the phenomenon: ¿important information ¿ please read before use.Caution: do not apply excessive force to the light source and/or other instruments connected.Damage and/or malfunction can occur.¿ olympus will continue to monitor field performance for this device.

Brand Name
VISERA ELITE II XENON LIGHT SOURCE
Common Device Name
XENON LIGHT SOURCE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13954129
Report Number8010047-2022-05371
Device Sequence Number20061430
Product Code OWN
UDI-Device Identifier04953170386138
UDI-Public04953170386138
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLV-S200-IR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown